Thunderstorm Wind, Litchfield
- When
- August 11, 1:30 PM EST
- Where
- Litchfield County, Salisbury
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.983, -73.417
Trees and wires down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 11, 1:05 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 205 PM EDT WED AUG 11 2004 .SHORT TERM (THIS AFTERNOON THRU NOON THURSDAY).. HAVE UPDATED GRIDS FOR SKY COVER...WIND GUST...AS WELL AS TO ADD THE SVR TSTM WATCH FOR THIS AFTERNOON/EVENING. ALSO HAVE UPDATED TEXT PRODUCTS TO GET RID OF MORNING WORDING. NO SIGNIFICANT CHANGES BEYOND EARLY TOMORROW. .AVIATION... LOCALLY IFR IN THUNDERSTORMS IN MID HUDSON REGION THIS AFTERNOON MOVING INTO NORTHWESTERN CONNECTICUT/WESTERN MASSACHUSETTS. ELSEWHERE VFR CONDITIONS WILL DETERIORATE BETWEEN 18Z AND 20Z AS CONVECTION BEGINS TO INTENSIFY AND BECOME MORE WIDESPREAD...WITH MVFR/IFR IN SHOWERS AND THUNDERSTORMS. WITH FRONT STALLED AND SOUTHEAST LOW LEVEL FLOW CAN EXPECT WIDESPREAD MVFR/IFR CONDITIONS DUE TO LOW CEILLNGS...RAIN...AND FOG THROUGH FRIDAY NIGHT. THESE CONDITIONS ARE LIKELY TO PERSIST INTO THE WEEKEND. .HYDROLOGY... LOCALIZED FLOODING POSSIBLE WITH TORRENTIAL DOWNPOURS IN THUNDER STORMS. STEERING WINDS AROUND 220 DEGREES 30 TO 35 KNOTS SO SOME TRAINING IS POSSIBLE. NO PROBLEMS EXPECTED ON THE LARGER RIVERS. .ALY WATCHES/WARNINGS/ADVISORIES... CT...SVR TSTORM WATCH TIL 8 PM EDT... MA...SVR TSTORM WATCH TIL 8 PM EDT... VT...SVR TSTORM WATCH TIL 8 PM EDT... NY...SVR TSTORM WATCH TIL 8 PM EDT... RCK ****************** PREVIOUS AFD FOLLOWS ************************** 435 AM EDT WED AUG 11 2004 .SHORT TERM (TODAY THROUGH THURSDAY)... YSTRDY AFT MARKED THE RETURN TO A VRY ACTIVE WX PTRN AND THAT LOOKS TO CONT AT LEAST INTO THE ERLY PART OF THE WEEKEND. A SLOW MOVG CDFNT...PLENTY OF LOW LVL MSTR...MRNG HTG ALG WITH DEWPOINTS ALRDY IN THE 60S ALL POINT TO POTENTIAL PRBLMS THIS AFT AND THIS EVNG. IN ADDITION 100+ KT JET AT H2 SLICES THRU CNTRL AND NRN NY TNGHT. ENTIRE FA IS OUTLOOKED SLIGHT RISK IN DAY 1 AND GIVEN CAPES INCRG TO 1500-2000 J/KG THIS AFT...HELICITY VALUES 0-3 KM IN THE 100-150 RNG...STG THETA E RDG IN PLC AT BOTH H10 AND H8 AND DIV Q AT H2 VRY PRONOUNCED BTWN 18Z AND 00Z. WL EXPECT SOM SUPERCELLS TO DVLP WITHIN ORDINARY CELLS AND WITH RIGHT TURNING HODOGRAPH NOT ONLY WL WIND DAMAGE BE A CONCERN BUT ISOLATED TORNADOES ALSO PSBL. IN ADDITION WBZ HEIGHTS QUITE LOW CONSIDERING THE AIRMASS BTWN 9 AND 10 KFT SO HAIL FAIRLY STG PSBLTY AS WELL. CDFNT STALLS OVR ERN NY ON THU AND WL THUS EXPCT MOR SHRA/TSRA TO RIDE UP ALG THE FNT. TMPS TDY UPPER 70S TO LWR 80S...LOWS TNGHT IN THE UPPER 50S TO MID 60S AND HIGHS ON THU IN THE 70S. && .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... REMNANTS OF BONNIE MAY START TO IMPACT SRN PTN OF FA AS ERLY AS FRI MRNG SO ANY BRK IN PCPN IF THERE IS A BRK WL BE SHORT LIVED. CUMULATIVE EFFECT OF ALL THIS PCPN WL BE A RAPID LWRG OF FFG GUIDANCE SEE HYDRO DISC BLW. REMNANTS OF BONNIE SHLD DEPART ERLY IN THE WEEKEND WHICH LOOKS TO RESULT A DRIER DAY ON SAT BFR PSBLY MOR RAIN SAT NGHT INTO SUN. HAV NOT MADE ANY CHNGS TO PCPN FCST AND WX BYND SAT AT THIS POINT DUE TO UNCERTAINTY. && .AVIATION... SCT SHWRS AND TSTMS WILL CONTINUE UNTIL ABT 14Z ACRS ERN NY AND WRN NEW ENG. BEST CHC MRNG FOG WILL BE VCNTY KGFL. LOOKING FOR MAINLY VFR COND UNTIL ABT 20Z THEN EXPECT NEW ROUND TSTMS THRU MID EVE. SLOW MOVG CDFNT WILL STALL OVR CNTRL NY TDA. IT WILL FINALLY PUSH INTO VT/ERN NY THU MRNG. && .HYDROLOGY... FFG VALUES HAV CREPT UPWARD OVR THE LST SVRL DAYS...HOWEVER POTENTIAL EXISTS FOR MOR HVY RAIN IN THE NOT TOO DISTANT FUTURE. WITH EXTREME UNCERTAINTY AS TO TIMING OF PCPN AND AMTS WL NOT ISSUE ANY WATCHES OR FLOOD POTENTIAL STATEMENTS AT THIS TIME. SHRA/TSRA SHLD MOV TDY AND DESPITE SOM HVY DOWNPOURS PSBL THREAT OF SVR WX IS MCH GREATER THAN THREAT OF FLOODING TDY THRU THIS EVNG. THU AND FRI HOWEVER THINGS CHNG AS CDFNT STALLS OVR ERN NY ON THU AND THEIR IS THE PSBLTY THAT THE REMNANTS OF BONNIE MAY RIDE ALG THIS ON FRI. THUS THE POTENTIAL FOR PRBLMS IS HIGHER ON THU AND FRI. QPF AMTS TDY CLD SEE LCL 2 INCH AMTS HOWEVER RADAR PCPN ESTIMATES LIKELY TO HAV HAIL CONTAMINATION ONCE AGAIN. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 148 PM EDT WED AUG 11 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-121100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY SEVERE THUNDERSTORM WATCH 738 IN EFFECT UNTIL 8 PM FOR ENTIRE REGION. WINDS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF THUNDERSTORM ACTIVITY THROUGH THURSDAY...AND PASSAGE OF THE REMNANTS OF BONNIE AND CHARLIE FRIDAY AND SATURDAY RESPECTIVELY WILL INCREASE THE FLOOD THREAT ACROSS THE REGION. PLEASE SEE THE HYDROLOGICAL OUTLOOK ISSUED BY THIS OFFICE AT 136 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. OKEEFE
The Albany radar (KENX), 86 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and wires down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2004Every state in 2004This day in weather historyWarnings in Connecticut, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418507.